Hail, Williamson
- When
- November 22, 3:39 AM CST
- Where
- Williamson County, 1.19 mi E of Old Round Rock
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 30.500, -97.650
A cold front caused a line of non-severe thunderstorms that produced small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A cold front caused a line of non-severe thunderstorms that produced small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 22, 2:37 AM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 237 AM CST TUE NOV 22 2011 .DISCUSSION... 500 HPA TROF OVER NORTH TEXAS TO OKLAHOMA AND KANSAS IS MOVING QUICKLY EAST EARLY THIS MORNING...IN A PATTERN THAT WILL TAKE THE AREA OF SHOWERS AND THUNDERSTORMS FROM CENTRAL TEXAS TO THE HILL COUNTRY QUICKLY EAST EARLY THIS MORNING ACROSS THE REST OF SOUTH CENTRAL TEXAS. THE 06Z TO 08Z TRENDS THIS MORNING SHOW THAT SOME OF THE THUNDERSTORMS FROM THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS COULD STILL BE STRONG...WHERE WINDS AND SOME HAIL WOULD BE THE MAIN IMPACTS. THE AREA OF SHOWERS AND THUNDERSTORMS FROM WEST OF AUSTIN TO NEAR UVALDE CONTINUES TO LOOSE STRENGTH SOUTHWEST OF A FREDERICKSBURG TO UVALDE LINE EARLY THIS MORNING. FROM NORTHEAST OF FREDERICKSBURG TO WEST OF AUSTIN... A FEW ISOLATED STRONGER STORMS CONTINUE. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE REST OF SOUTH CENTRAL TEXAS THIS MORNING...BRINGING MOSTLY A BRIEF PERIOD OF RAIN ALONG WITH OCCASIONAL LIGHTNING AND SOME THUNDER. BY LATE MORNING AND EARLY AFTERNOON...EXPECT THE AREA OF SHOWERS AND THUNDERSTORMS TO BE OVER THE EAST PART OF SOUTH CENTRAL TEXAS AND MOVE EAST OF THE AREA IN THE MID TO LATE AFTERNOON. THE NEXT CHANCE OF RAIN AFTER TODAY WILL COME FRIDAY. IN THE MEANTIME...THE MODIFIED/DRIER AIRMASS INITIALLY IN WAKE OF THE PACIFIC COLD FRONT TODAY WILL BE REPLACED BY A WAVE OF COOLER AIR FROM THE NORTH AND NORTHEAST TONIGHT. DRIER AND COOLER CONDITIONS ON TUESDAY NIGHT WILL BE FOLLOWED BY A MOSTLY SUNNY AND PLEASANT DAY WEDNESDAY. ON THURSDAY...THE PROCESS OF INCREASING CLOUDS WILL BEGIN AGAIN... WITH INITIALLY MOSTLY SUNNY SKIES EARLY THAT WILL PARTLY CLOUDY IN THE LATE AFTERNOON TO EARLY EVENING. SKIES ARE THEN EXPECTED TO TURN CLOUDY THURSDAY NIGHT. THE 500 HPA TROF FORECAST FOR THURSDAY NIGHT WILL BE OVER THE SW U.S...MOVING QUICKLY TOWARD SOUTH CENTRAL TEXAS FROM THE WEST. WITH THIS LATE NOVEMBER PATTERN WILL SHOW A CHANCE OF SHOWERS OR THUNDERSTORMS FOR FRIDAY THROUGH FRIDAY NIGHT. MOISTURE RETURN THURSDAY NIGHT AND FRIDAY WILL BE EFFICIENT ENOUGH TO BRING CONSIDERABLE LOW CLOUDINESS. AS THE 500 HPA TROF MOVES ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...EXPECT ENOUGH INSTABILITY FOR RAIN...SHOWERS OR THUNDERSTORMS TO DEVELOP. EXPECT THE SHOWERS AND THUNDERSTORMS TO BE OVER THE EAST PARTS OF SOUTH CENTRAL TEXAS SATURDAY MORNING AND MOVE EAST OF SOUTH CENTRAL TEXAS BY THE EARLY AFTERNOON SATURDAY. THE FAST MOVING PACIFIC COLD FRONT SWEEPING ACROSS SOUTH CENTRAL TEXAS SATURDAY WILL BRING MORE COLD AIR AND MODERATE TO STRONG NORTHWEST WINDS ACROSS SOUTH CENTRAL TEXAS. THE DRY AND BREEZY CONDITIONS ON SATURDAY AFTERNOON WILL BE FOLLOWED BY A CLEAR AND COLD NIGHT SATURDAY NIGHT. SUNNY AND MILD CONDITIONS ARE EXPECTED SUNDAY. WINDS MAY PICKUP BRIEFLY LATE SUNDAY MORNING TO THE EARLY AFTERNOON...AND THEN DECREASE IN THE LATE AFTERNOON...SETTING UP ANOTHER MOSTLY CLEAR AND COLD NIGHT FOR SUNDAY NIGHT. THE DRY WEATHER CONDITIONS ARE EXPECTED TO CONTINUE ON MONDAY OF NEXT WEEK...FOLLOWED BY ANOTHER FAST MOVING COLD FRONT FROM THE NORTH AND NORTHWEST ON TUESDAY. THIS WILL SET UP FEW DAYS OF SUNNY AND MILD AFTERNOONS...FOLLOWED BY MOSTLY CLEAR AND COLD NIGHTS...FROM TUESDAY AFTERNOON AND WEDNESDAY THROUGH FRIDAY OF NEXT WEEK. .FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON FROM THE SOUTHERN EDWARDS PLATEAU TO THE RIO GRANDE PLAINS...WHERE DRY AND BREEZY NORTHWEST WINDS ARE EXPECTED. ALTHOUGH DRY CONDITIONS WILL PERSIST ON WEDNESDAY...WINDS WILL BE LIGHTER. ON SATURDAY...MODERATE TO STRONG NORTHWEST WINDS ARE EXPECTED...WITH LOW RELATIVE HUMIDITY. THIS WILL CREATE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS FOR SOUTH CENTRAL TEXAS ON SATURDAY. LIGHTER WINDS ARE EXPECTED SUNDAY...AS LOW HUMIDITIES CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 49 73 45 73 / 50 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 81 43 73 43 74 / 50 0 0 0 - NEW BRAUNFELS MUNI AIRPORT 81 43 74 44 74 / 40 0 0 0 - BURNET MUNI AIRPORT 76 45 72 47 71 / 30 0 0 0 - DEL RIO INTL AIRPORT 81 46 73 49 73 / 10 0 0 0 - GEORGETOWN MUNI AIRPORT 77 46 72 43 72 / 50 0 0 0 - HONDO MUNI AIRPORT 83 42 76 42 75 / 20 0 0 0 - SAN MARCOS MUNI AIRPORT 80 46 73 43 73 / 50 0 0 0 - LA GRANGE - FAYETTE REGIONAL 80 48 73 43 74 / 70 - 0 0 - SAN ANTONIO INTL AIRPORT 82 47 75 47 74 / 40 0 0 0 - STINSON MUNI AIRPORT 84 48 76 46 76 / 40 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 449 PM CST MON NOV 21 2011 TXZ171>173-183>194-202>209-217>225-228-222315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 449 PM CST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT ACROSS AREAS NORTH OF A ROCKSPRINGS TO BLANCO TO TAYLOR LINE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FEW STRONG STORMS WILL BE POSSIBLE OVER THE COUNTIES EAST OF I-35 IN THE LATE MORNING AND EARLY AFTERNOON HOURS. HOWEVER... SEVERE WEATHER POTENTIAL IS EXPECTED TO BE FARTHER EAST OVER SOUTHEAST TEXAS LATER IN THE DAY. A PAIR OF MOSTLY DRY COLD FRONTS ARE EXPECTED TO INCREASE THE POTENTIAL FOR FIRE SPREAD...MAINLY OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS TUESDAY...AND OVER NEARLY ALL OF SOUTH CENTRAL TEXAS ON SUNDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING OVER THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS COUNTIES. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IF SEVERE WEATHER DEVELOPS OVER THE HILL COUNTRY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1125 PM CST MON NOV 21 2011 TXZ171-220615- LLANO- 1125 PM CST MON NOV 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LLANO COUNTY UNTIL 1215 AM CST... AT 1124 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FIELD CREEK...OR 16 MILES NORTHWEST OF LLANO...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LLANO... BUCHANAN DAM... KINGSLAND... VALLEY SPRING... BABY HEAD... LONE GROVE... STOLZ... BLUFFTON... TOW... GAINESVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1217 AM CST TUE NOV 22 2011 TXZ171-184>186-188-202-203-220700- EDWARDS-GILLESPIE-KERR-KINNEY-LLANO-REAL-UVALDE- 1217 AM CST TUE NOV 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN UVALDE... NORTHERN REAL...EXTREME SOUTHWESTERN LLANO...NORTHEASTERN KINNEY... NORTHWESTERN KERR...NORTHWESTERN GILLESPIE AND EDWARDS COUNTIES UNTIL 100 AM CST... AT 1211 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF MASON TO 8 MILES EAST OF CARTA VALLEY...AND MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... DOSS... VANCE... HARPER... CHERRY SPRING... KERR WILDLIFE MANAGEMENT AREA... MOUNTAIN HOME... BARKSDALE... HILLTOP... KICKAPOO CAVERN STATE PARK... PRADE RANCH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 AM CST TUE NOV 22 2011 TXZ171-172-220745- BURNET-LLANO- 105 AM CST TUE NOV 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BURNET AND SOUTHERN LLANO COUNTIES UNTIL 145 AM CST... AT 100 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LOYAL VALLEY...OR 18 MILES SOUTHEAST OF MASON...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LLANO... KINGSLAND... BUCHANAN DAM... PRAIRIE MOUNTAIN... OXFORD... STOLZ... GAINESVILLE... GRANITE SHOALS... INKS LAKE STATE PARK... HORSESHOE BAY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 218 AM CST TUE NOV 22 2011 TXZ172-173-192-220900- BURNET-TRAVIS-WILLIAMSON- 218 AM CST TUE NOV 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURNET...NORTHWESTERN WILLIAMSON AND EXTREME NORTHWESTERN TRAVIS COUNTIES UNTIL 300 AM CST... AT 214 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR OATMEAL...OR NEAR BERTRAM...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BERTRAM... SHADY GROVE... JOPPA... LIBERTY HILL... WATSON... MAHOMET... BRIGGS... ANDICE... FLORENCE... JARRELL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 221 AM CST TUE NOV 22 2011 TXZ171-172-188-190-192-220900- BLANCO-BURNET-GILLESPIE-LLANO-TRAVIS- 221 AM CST TUE NOV 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...SOUTHWESTERN BURNET...NORTHWESTERN TRAVIS...SOUTHEASTERN LLANO AND NORTHEASTERN GILLESPIE COUNTIES UNTIL 300 AM CST... AT 219 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BLOWOUT...OR 14 MILES WEST OF ROUND MOUNTAIN...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROUND MOUNTAIN... MARBLE FALLS... SANDY... GRANITE SHOALS... HORSESHOE BAY... MEADOWLAKES... CYPRESS MILL... SPICEWOOD... SMITHWICK... COTTONWOOD SHORES... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 AM CST TUE NOV 22 2011 TXZ172-173-190-192-220945- BLANCO-BURNET-TRAVIS-WILLIAMSON- 300 AM CST TUE NOV 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN BLANCO... SOUTHERN BURNET...WESTERN WILLIAMSON AND NORTHERN TRAVIS COUNTIES UNTIL 345 AM CST... AT 258 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SPICEWOOD...OR 10 MILES SOUTHEAST OF MARBLE FALLS...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR PARK... ANDERSON MILL... ROUND ROCK... WINDEMERE... GEORGETOWN... PFLUGERVILLE... SERENADA... LAGO VISTA... LIBERTY HILL... LEANDER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The Ft Hood radar (KGRK), 36 km away, was scanning. The volume nearest the first event began at 09:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350685.